Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 166, NWS Albany, NY

September 29, 2011Ulster County, New York

NWS Albany, NY issued this river flood warning at Sep 29, 2011, 1:05 PM EDT for Ulster County, New York. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2011, 1:05 PM EDT (17:05 UTC)
Expired
Sep 29, 2011, 8:45 PM EDT
In force
8 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rondout Creek at Rosendale (ROSN6). The gauge peaked at 18.18 ft at Sep 29, 2011, 5:00 PM EDT.

actionminormoderate152009/2909/3010/01
Action stage
16 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01367500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WGUS41 KALY 291705
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
105 PM EDT THU SEP 29 2011

NYC111-300505-
/O.NEW.KALY.FL.W.0166.110929T1705Z-110930T1030Z/
/ROSN6.1.ER.110929T1647Z.110930T0000Z.110930T0430Z.NO/
105 PM EDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RONDOUT CREEK AT ROSENDALE.
* FROM THIS AFTERNOON UNTIL FRIDAY MORNING.
* AT 12 PM THURSDAY THE STAGE WAS...17.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 1:15 PM 
  THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 18.6 FEET AROUND
  8 PM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  AFTER 12 AM FRIDAY.
* IMPACT...AT 18.0 FEET...US ROUTE 209 NEAR ACCORD FLOODS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   17.9 THU 12 PM  18.6  17.8  16.6  15.6  14.1

$$
1 follow-up statement
024 
WGUS81 KALY 300045
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
845 PM EDT THU SEP 29 2011

NYC111-300115-
/O.CAN.KALY.FL.W.0166.000000T0000Z-110930T1030Z/
/ROSN6.1.ER.110929T1643Z.110929T2130Z.110929T2340Z.NO/
845 PM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RONDOUT CREEK AT ROSENDALE.
* AT  8 PM THURSDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* IMPACT...AT 18.0 FEET...FLOODS US ROUTE 209 NEAR ACCORD

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MID HUDSON TRIBUTARIES
  ROSENDALE     18.0   17.8 THU 08 PM  14.6  14.0  13.3  12.4  11.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 29, 10:00 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 29, 10:00 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 AM EDT THU SEP 29 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT
WILL TRACK EASTWARD ACROSS THE GREAT LAKES AND THE NORTHEAST TODAY
AND THIS EVENING...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS
WITH HEAVY RAINFALL IN SOME SPOTS. A SECOND COLD FRONT WILL PASS
THROUGH FRIDAY NIGHT...BRINGING MUCH COLDER TEMPERATURES FOR THE
WEEKEND. UNSETTLED WEATHER WILL LINGER THROUGH AT LEAST SATURDAY...
AS LOW PRESSURE FORMS OVER NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 10AM...THE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
CONTINUES ITS NORTHWARD MOVEMENT ACROSS THE BERKSHIRES...SOUTHERN
VERMONT...AND THE LAKE GEORGE REGION.  THERE APPEARS TO BE SOME
BACKBUILDING ALONG THE SOUTHERN END IN CONNECTICUT. HAVE MADE
SOME MORE ADJUSTEMENTS ON POP...WX...AND SKY GRIDS BASED ON LATEST
OBS AND TRENDS. HAVE ALSO SPLIT AND ADJUSTED THE QPF GRIDS FOR THIS
AFTERNOON USING THE NAM12 AS A STARTING POINT...TO REFLECT RELATIVELY
LIGHT PRECIP EARLY AND HEAVIER PRECIP LATER ON.

PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 845 AM...A WIDE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
CONTINUES TO TRACK NORTHWARD WITH JUST A BIT OF MOVEMENT TO THE
EAST ACROSS THE EASTERN PART OF THE CAPITAL REGION ALONG WITH THE
TACONICS AND BERKSHIRES. THE SOUTHERN END OF THIS BAND WAS MOVING
ACROSS THE LITCHFIELD HILLS. WX AND POP GRIDS LOOK GOOD. MADE SOME
MINOR CHANGES TO TEMP AND DEWPOINT GRIDS.

AS OF 645 AM...MADE SOME ADJUSTMENTS TO ACCOUNT FOR SWATH OF
SHOWERS MOVING MORE RAPIDLY EASTWARD THAN PREVIOUSLY ANTICIPATED.
MAIN AREA OF RAINFALL WITH EMBEDDED THUNDER AND DOWNPOURS NOW
SLICING THROUGH THE CENTRAL PORTION OF THE AREA JUST NOT ENTERING
THE CAPITAL DISTRICT AND UPPER HUDSON VALLEY. HEAVIEST ECHOES HAVE
BEEN ACROSS THE EASTERN CATSKILLS INTO COLUMBIA INTO DUTCHESS
COUNTIES OVER THE LAST HOUR. THIS AREA OF RAIN MAY SLOW ITS
PROGRESS OR EVEN RE-DEVELOP AS THE UPPER FORCING WILL BE ONLY
GRADUALLY LIFTING NORTHEASTWARD TODAY.

AS OF 400 AM...AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AND HEAVY
DOWNPOURS OVER CENTRAL NY AND NE PA STARTING TO ROTATE NORTHEASTWARD
AS A SHORTWAVE TROF ON THE EASTERN PERIPHERY OF THE CUT-OFF LOW
POSITIONED OVER THE GREAT LAKES MOVES INTO OUR REGION. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL. IT WILL TAKE SOME TIME FOR THE
ENTIRE BAND OF SHOWERS TO MOVE EAST INTO OUR AREA...ALTHOUGH THE
CATSKILLS AND SCHOHARIE/WESTERN MOHAWK VALLEY WILL EXPERIENCE THE
SHOWERS/DOWNPOURS FIRST.

MOISTURE STILL QUITE HIGH FOR THIS TIME OF YEAR WITH PWATS OF +1 TO
+2 STDEV OVER THE REGION TODAY. AS THE CUT-OFF LOW STARTS TO MIGRATE
EAST IT IS FORECAST TO BECOME AN OPEN WAVE TROF WITH THE SURFACE
REFLECTION A COLD FRONT THAT WILL PASS THROUGH FROM WEST TO EAST
THIS EVENING. SINCE THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE
THROUGH THE DAY AND INTO PART OF THE EVENING...HAVE EXTENDED THE
FLOOD WATCH UNTIL 8 PM FOR AREAS FROM THE CAPITAL REGION WEST AND
SOUTH THROUGH THE MOHAWK VALLEY AND EASTERN CATSKILLS. ALSO ADDED
HERKIMER COUNTY TO THE WATCH DUE TO WET ANTECEDENT CONDITIONS FROM
HEAVY RAIN TUESDAY NIGHT. OUTSIDE OF THE WATCH...RIVER FLOODING IS
NOT EXPECTED ALTHOUGH LOCALIZED FLASH FLOODING IS POSSIBLE WHERE
PERSISTENT AND/OR TRAINING DOWNPOURS OCCUR.

THERE IS ALSO A NONZERO THREAT FOR ISOLATED SEVERE WEATHER DUE TO
STRONG DEEP LAYER 0-6 KM SHEAR OF 40-50 KT. THE MAIN INHIBITING
FACTOR IS LIMITED INSTABILITY WITH TALL-SKINNY CAPE SO THAT UPDRAFT
STRENGTH WILL LIKELY NOT BE ENOUGH TO SUSTAIN ROTATING UPDRAFTS IN
MOST CASES. SOME LINEAR AND OR BRIEFLY ROTATING CELLS WILL BE
POSSIBLE AND CAN ALREADY BE SEEN IN CENTRAL NY THIS MORNING. BRIEF
STRONG WIND GUSTS AND/OR SPIN-UPS WILL BE POSSIBLE BUT THREAT IS
RATHER LOW. STILL...WILL HAVE TO KEEP AN EYE ON ANY POTENTIAL CELLS
THAT MAY SHOW ROTATIONAL CHARACTERISTICS.

TEMPS WILL NOT RISE MUCH TODAY DUE TO EXTENSIVE CLOUD COVER AND
RAINFALL. IT WILL REMAIN RELATIVELY HUMID...ALTHOUGH THIS LOOKS TO
BE THE LAST DAY WHERE DEWPOINTS WILL BE IN THE 60S FOR A WHILE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 420 AM...SHOWERS WILL TAPER OFF FROM WEST TO EAST EARLY THIS
EVENING...AS THE UPPER TROF AXIS AND SURFACE COLD FRONT MOVE
THROUGH. WILL TAPER DOWN POPS TO CHANCE BY MID EVENING...THEN
GRADUALLY LOWER OVERNIGHT AS A WEDGE OF DRIER AIR MOVES INTO THE
REGION. TEMPS WILL BE COOLER THAN PREVIOUS NIGHTS...BUT STILL AROUND
5-10 DEGREES ABOVE NORMAL.

FRIDAY INTO FRIDAY NIGHT...MORE ENERGY WILL BE DROPPING DOWN ACROSS
THE GREAT LAKES AND A DEEP TROF FORMS IN RESPONSE TO STRONG RIDGING
DEVELOPING ACROSS THE NORTHERN PLAINS INTO CENTRAL CANADA. MOST OF
THE SHOWER ACTIVITY WILL OCCUR WEST OF OUR REGION...ALTHOUGH
ISOLATED TO SCATTERED SHOWERS CANNOT BE RULED OUT ESPECIALLY LATE IN
THE DAY INTO FRIDAY NIGHT MAINLY WEST OF ALBANY AS THE TROF
GRADUALLY SHIFTS EASTWARD. A SOUTHWEST BREEZE WILL STRENGTHEN DURING
THE DAY WITH GOOD MIXING CONDITIONS DEVELOPING. A DOWNSLOPE
COMPONENT OFF THE CATSKILLS MAY HELP BOOST TEMPS IN THE LOWER 70S
MAINLY FROM THE CAPITAL REGION SOUTHWARD. ELSEWHERE EXPECTING HIGHS
MAINLY IN THE UPPER 60S. WINDS COULD GUST TO 25 MPH...ESPECIALLY
DURING THE AFTERNOON.

THE FORECAST BECOMES MORE COMPLEX AND UNCERTAIN FOR SATURDAY...AS
MOST SOURCES OF GUIDANCE HAVE BEEN TRENDING TOWARDS THE DEEP TROF
FORMING A CLOSED LOW. DEPENDING ON WHERE THE UPPER LOW CLOSES
OFF...SATURDAY COULD FEATURE WET AND COOL CONDITIONS. THE GFS/GGEM
HAVE THE UPPER LOW CLOSING OFF OVER EASTERN PA/NJ...WHICH WOULD
ALLOW FOR AND EASTERLY FETCH OFF THE ATLANTIC TO BRING RAIN INTO OUR
AREA AS A SURFACE LOW FORMS NEAR SOUTHERN NEW ENGLAND. THE NAM/ECMWF
SHOW THE UPPER LOW MOVING NORTHWARD AS IT FORMS BUT THE ECMWF STILL
PRODUCES RAINFALL FOR SATURDAY WHILE THE NAM IS DRIER. WILL CONTINUE
TO GRADUALLY RAISE POPS TO HIGH CHANCE FOR NOW. TEMPS WILL BE MUCH
COLDER...ESPECIALLY WITH CLOUDIER SKIES NOW EXPECTED. TEMPS WILL
STRUGGLE TO GET OUT OF THE 50S IN MANY LOCATIONS ESPECIALLY FROM THE
CAPITAL REGION WEST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GFS/ECMWF IN GENERAL AGREEMENT THAT THE UPPER LOW WILL LINGER OVER
THE REGION INTO MONDAY...THEN FINALLY DEPART MONDAY NIGHT. THE 00Z
NAM KEPT THE UPPER LOW/TROF MORE PROGRESSIVE AND HAD THE REGION IN
DRY WEATHER BY SUNDAY MORNING. HOWEVER...A LOOK AT THE 06Z NAM SHOWS
IT TO BE MORE SIMILAR WITH THE SLOW MOVING GFS/ECMWF SOLUTIONS.

IN GENERAL HAVE DELAYED THE DEPARTURE OF THE UPPER LOW AND
ASSOCIATED PCPN COMPARED TO THE PREVIOUS FORECAST...BUT HAVE
CONTINUED TO BE A BIT MORE OPTIMISTIC THAN THE MODELS. GENERALLY
HIGH CHANCE POPS FOR SATURDAY NIGHT...THEN SLOWLY DECREASING TO ONLY
SLIGHT CHANCE POPS BY MONDAY...WITH THE SOUTHWEST PART OF THE
FORECAST AREA DRY ON MONDAY. IT IS EVEN COLD ENOUGH DURING THE
PERIOD WHEN PCPN IS POSSIBLE T INCLUDE THE MENTION OF RAIN/SNOW
SHOWERS LATE AT NIGHT AND EARLY IN THE MORNING ACROSS THE HIGHEST
TERRAIN.

AFTER THAT...A SPRAWLING HIGH PRESSURE AREA WILL BUILD SOUTH FROM
CENTRAL CANADA FOR THE MID WEEK PERIOD. MAINLY DRY CONDITIONS MONDAY
NIGHT INTO WEDNESDAY...BUT QUITE CHILLY.

LOWS SATURDAY NIGHT WILL BE IN THE MID 30S TO MID 40S. HIGHS SUNDAY
MID 40S TO MID 50S. LOWS SUNDAY NIGHT IN THE 30S AND LOWER 40S.
HIGHS MONDAY MID 50S TO MID 60S. LOWS MONDAY NIGHT GENERALLY IN THE
40S. HIGHS TUESDAY IN THE UPPER 50S AND 60S. LOWS TUESDAY NIGHT IN
THE UPPER 30S AND 40S...AND HIGHS WEDNESDAY IN THE MID 40S TO MID
50S.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FIRST LINE OF CONVECTION NOW EAST OF THE TAF SITES...ALTHOUGH SOME
SHOWERS LINGER. A PERIOD OF MVFR/IFR CIGS MAY FORM BETWEEN
14Z-16Z/THU...BEFORE MIXING OUT TO VFR CONDITIONS.

ANOTHER LINE OF CONVECTION IS EXPECTED TO MOVE THROUGH LATER THIS
AFTERNOON/EARLY EVENING...PROBABLY AFTER 20Z. WILL INCLUDE VCSH WITH
CB APPENDAGE IN TAFS.

TONIGHT...EXPECT VFR CONDITIONS EARLY...THEN AREAS OF FOG COULD
DEVELOP LATE...ESP AT KGFL AND KPOU. FOR NOW WILL NOT INCLUDE
MENTION...BUT MAY NEED TO INCLUDE IN SUBSEQUENT TAF ISSUANCES.

LIGHT/VARIABLE WINDS IN THE WAKE OF THIS MORNING/S CONVECTION WILL
BECOME MAINLY SOUTH BY LATE MORNING AT 5-10 KT. WINDS WILL SHIFT
INTO THE SW TO W THIS EVENING AT 5-10 KT BEHIND THE COLD FRONT.

WINDS WILL BE MUCH STRONGER...AND HIGHLY VARIABLE IN DIRECTION IN
AND NEAR ANY TSTMS THIS AFTERNOON/EVE.

OUTLOOK...
THU NGT...VFR/MVFR AREAS OF FOG LATE.
FRI-FRI NGT...MAINLY VFR...SLGT CHC -SHRA.
SAT-SAT NGT...CHC MVFR/IFR -SHRA.
SUN-MON...MAINLY VFR...NO SIG WX.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE COLD FRONT WILL TRACK
EASTWARD ACROSS THE GREAT LAKES AND EVENTUALLY THE NORTHEAST TODAY
INTO THIS EVENING...BRINGING SHOWERS WITH LOCALLY HEAVY RAINFALL. A
SECOND COLD FRONT WILL PASS THROUGH FRIDAY NIGHT...BRINGING MUCH
COLDER TEMPERATURES FOR THE WEEKEND. UNSETTLED WEATHER WILL LINGER
THROUGH AT LEAST SATURDAY...AS LOW PRESSURE FORMS OVER NEW ENGLAND.

MINIMUM RELATIVE HUMIDITY VALUES WILL BE AROUND 65 TO 80 PERCENT
THIS AFTERNOON...RISING TO BETWEEN 85 AND 100 PERCENT TONIGHT. RH
VALUES WILL DROP TO A MINIMUM OF AROUND 45 TO 55 PERCENT FRIDAY
AFTERNOON.

WINDS TODAY WILL BE GENERALLY SOUTH AROUND 5 TO 10 MPH...BECOMING
SOUTH-SOUTHWEST THIS EVENING. WINDS ON FRIDAY WILL CONTINUE TO BE
SOUTH-SOUTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS TO 25 MPH.

&&

.HYDROLOGY...
THE FLOOD WATCH FOR THE EASTERN CATSKILLS...SCHOHARIE VALLEY...AND
THE CENTRAL AND MOHAWK VALLEY HAS BEEN EXTENDED UNTIL 8 PM. ALSO
EXPANDED THE WATCH TO INCLUDE SOUTHERN HERKIMER COUNTY...WHICH HAS
HAD HEAVY RAIN OVER THE PAST FEW DAYS. ADDITIONAL SHOWERS WITH
SCATTERED THUNDERSTORMS...WILL PRODUCE HEAVY DOWNPOURS TODAY INTO
THIS EVENING. SINCE MODERATE TO HEAVY RAINFALL OCCURRED ACROSS THE
CATSKILL...SCHOHARIE...AND MOHAWK BASINS RECENTLY...THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL WARRANTS THE EXTENSION OF THE FLOOD
WATCH.

SO FAR...THE LARGER RIVERS HAVE HELD SHORT OF REACHING FLOOD...
ESOPUS CREEK AND RONDOUT CREEK DID COME FAIRLY CLOSE BUT ARE
SHOWING SIGNS OF LEVELING OFF AND STARTING DOWNWARD. HEAVY RAIN
OVER WAPPINGERS HAS CAUSED IT TO RISE SOME BUT IT WAS WELL BELOW
FLOOD. THE TENMILE RIVER IN EASTERN DUTCHESS COUNTY ALSO JUST
JUMPED UP A HALF FOOT...BUT IT IS WELL BELOW FLOOD.

AVERAGE AREAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED TODAY
THROUGH THIS EVENING...WITH ISOLATED AMOUNTS UP TO THREE INCHES
POSSIBLE WHERE MORE PERSISTENT DOWNPOURS AND/OR THUNDERSTORMS OCCUR.
RIVER FLOODING IS NOT ANTICIPATED OUTSIDE THE FLOOD WATCH AREA DUE
TO LESS RAINFALL OVER THE PAST FEW DAYS. HOWEVER...LOCALIZED FLASH
FLOODING OR POOR DRAINAGE FLOODING IS POSSIBLE ANYWHERE IN THE AREA
TODAY...BUT SHOULD BE ISOLATED.

DRY WEATHER WILL BRIEFLY RETURN FOR FRIDAY...HOWEVER ANOTHER LOW
PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE NORTHEAST ON
SATURDAY...ALTHOUGH THE POTENTIAL FOR HEAVY RAIN WILL BE LESS WITH A
COOLER AIR MASS IN PLACE. RAINFALL MAY BE MODERATE THIS WEEKEND
WHICH SHOULD NOT CAUSE TOO MANY ADDITIONAL HYDRO PROBLEMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ038-040-047>052-
     058-059-063-064.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK/JPV
NEAR TERM...RCK/JPV
SHORT TERM...JPV
LONG TERM...GJM
AVIATION...KL
FIRE WEATHER...JPV
HYDROLOGY...JPV/RCK
Hazardous weather outlook, Sep 29, 9:13 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
913 AM EDT THU SEP 29 2011

MAZ001-NYZ032-033-039-041>043-053-054-082>084-VTZ013>015-301100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
913 AM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN BERKSHIRE COUNTY IN WESTERN
MASSACHUSETTS...THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK...AND
FOR SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO
ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE AND
URBAN AREAS.

THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE
LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK
FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ038-040-047>052-301100-
SOUTHERN HERKIMER-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
913 AM EDT THU SEP 29 2011

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...AND GREATER CAPITAL REGION OF EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A LOW PROBABILITY FOR THUNDERSTORMS TO PRODUCE
LOCALIZED STRONG GUSTY WINDS. INDIVIDUAL THUNDERSTORMS WILL TRACK
FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL
WEATHER SERVICE.

NYZ058-059-063-064-301100-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
913 AM EDT THU SEP 29 2011

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREENE AND ULSTER COUNTIES
IN EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE
POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL
LARGER THAN ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. IN
ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE
NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ025-NYZ060-061-065-066-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN DUTCHESS-EASTERN DUTCHESS-
913 AM EDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS
AND...AND COLUMBIA AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE
POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL
LARGER THAN ONE INCH IN DIAMETER.

IN ADDITION...SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL INTO THIS EVENING. HEAVY DOWNPOURS COULD
LEAD TO ISOLATED FLASH FLOODING OR MINOR FLOODING OF POOR DRAINAGE
AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

In the hours before

Special weather statement, Sep 29, 7:49 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
749 AM EDT THU SEP 29 2011

MAZ001-025-NYZ061-291245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
749 AM EDT THU SEP 29 2011

...A STRONG THUNDERSTORM IN

  SOUTHWEST AND CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME NORTHEAST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
HOUSATONIC...OR ABOUT OVER GREAT BARRINGTON...AND MOVING NORTHEAST AT
25 MPH.

VERY HEAVY RAINFALL WILL LIKELY LEAD TO PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AND URBAN AREAS.

THE THUNDERSTORM WILL BE NEAR...
LENOX AND LEE BY 805 AM EDT...
PITTSFIELD BY 820 AM EDT.

LAT...LON 4259 7330 4244 7303 4217 7333 4228 7351
TIME...MOT...LOC 1148Z 222DEG 20KT 4228 7338

KL
Special weather statement, Sep 29, 9:37 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
937 AM EDT THU SEP 29 2011

VTZ014-015-291415-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
937 AM EDT THU SEP 29 2011

...STRONG THUNDERSTORMS IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILMINGTON TO 10 MILES SOUTHWEST OF GUILFORD
CENTER...AND MOVING NORTHEAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
GUILFORD CENTER BY 950 AM EDT...
VERNON AND BRATTLEBORO BY 1000 AM EDT...
NEWFANE BY 1005 AM EDT...
TOWNSHEND AND PUTNEY BY 1010 AM EDT...
WESTMINSTER...6 MILES SOUTHWEST OF SAXTONS RIVER AND 8 MILES
SOUTHWEST OF BELLOWS FALLS BY 1015 AM EDT.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4274 7293 4293 7292 4320 7269
      4320 7244 4308 7243
TIME...MOT...LOC 1336Z 217DEG 29KT 4285 7289 4270 7272
          4262 7266 4254 7263

KL
Special weather statement, Sep 29, 12:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1231 PM EDT THU SEP 29 2011

NYZ040-291715-
MONTGOMERY NY-
1231 PM EDT THU SEP 29 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...

AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FONDA...OR ABOUT
OVER CANAJOHARIE...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
FONDA BY 100 PM EDT
TRIBES HILL AND FORT JOHNSON BY 115 PM EDT

LAT...LON 4298 7424 4288 7417 4283 7454 4296 7459
TIME...MOT...LOC 1631Z 250DEG 9KT 4291 7446

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:03 AM EDTAreal Flood AdvisoryALYGreene, Ulster6 hr
Sep 29, 4:53 AM EDTFlash Flood WarningALYGreene, Ulster5 hr
Sep 29, 5:48 AM EDTSpecial Weather StatementALYFulton, Hamilton, Herkimer42 min
Sep 29, 6:02 AM EDTSpecial Weather StatementALYAlbany43 min
Sep 29, 6:08 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess6 hr
Sep 29, 6:28 AM EDTSpecial Weather StatementALYWarren, Washington62 min
Sep 29, 7:23 AM EDTAreal Flood AdvisoryALYRensselaer4 hr
Sep 29, 12:03 PM EDTRiver Flood WarningALYDutchess, Ulster4 hr
Sep 29, 12:31 PM EDTSpecial Weather StatementALYMontgomery44 min
Sep 29, 12:33 PM EDTTornado WarningALYMontgomery42 min
Sep 29, 1:31 PM EDTSpecial Weather StatementALYSaratoga44 min
Sep 29, 1:43 PM EDTSpecial Weather StatementALYSchoharie47 min
Sep 29, 1:52 PM EDTSpecial Weather StatementALYColumbia38 min
Sep 29, 2:27 PM EDTSpecial Weather StatementALYColumbia48 min
Sep 29, 2:40 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Schoharie6 hr
Sep 29, 2:50 PM EDTSpecial Weather StatementALYDutchess55 min
Sep 29, 3:04 PM EDTRiver Flood WarningALYUlster39 hr
Sep 29, 3:12 PM EDTAreal Flood AdvisoryALYGreene, Ulster6 hr
Sep 29, 3:27 PM EDTSpecial Weather StatementALYFulton48 min
Sep 29, 3:41 PM EDTSpecial Weather StatementALYColumbia49 min
Sep 29, 4:02 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Rensselaer3 hr
Sep 29, 4:09 PM EDTSpecial Weather StatementALYSaratoga51 min
Sep 29, 4:15 PM EDTSpecial Weather StatementALYColumbia, Rensselaer60 min
Sep 29, 4:19 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Washington56 min
Sep 29, 4:57 PM EDTSpecial Weather StatementALYWashington48 min

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.